Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 145, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 21, 2019, 9:43 AM CDT for 7 counties in Missouri. It was in force for 62 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2019, 9:43 AM CDT (14:43 UTC)
- Expired
- Jun 21, 2019, 10:45 AM CDT
- In force
- 62 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO, Montgomery County, MO, Pike County, MO
The radar
The St Louis radar (KLSX), 95 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 9:59 AM CDT | TSTM WND DMG | 1 Nw Mexico, MO | TWO TREES DOWN NEAR THE INTERSECTION OF PEARSON STREET AND WASHINGTON STREET IN MEXICO. TIME ESTIMATED FROM RADAR. |
| Jun 21, 9:59 AM CDT | TSTM WND DMG | 3 Ese Thompson, MO | TREES AND POWERLINES DOWN IN MEXICO. TIME ESTIMATED FROM RADAR. |
| Jun 21, 10:00 AM CDT | HAIL 0.25 | 2 W Columbia, MO | |
| Jun 21, 10:03 AM CDT | TSTM WND DMG | 2 Se Columbia, MO | 6 INCH TREE KNOCKED OVER A ROADWAY IN S CENTRAL COLUMBIA. |
| Jun 21, 10:05 AM CDT | HAIL 0.25 | 2 Ne Columbia, MO | PEA SIZED HAIL REPORTED VIA SOCIAL MEDIA. |
| Jun 21, 10:22 AM CDT | HAIL 0.25 | 3 N Columbia, MO | PEA SIZED HAIL REPORTED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 8:28 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.7 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3542 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.2
The text
As transmitted.
585
WUUS53 KLSX 211443
SVRLSX
MOC007-019-027-051-135-139-163-211545-
/O.NEW.KLSX.SV.W.0145.190621T1443Z-190621T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
943 AM CDT Fri Jun 21 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Central Cole County in central Missouri...
Boone County in central Missouri...
Audrain County in central Missouri...
Montgomery County in east central Missouri...
Callaway County in central Missouri...
Northeastern Moniteau County in central Missouri...
Southwestern Pike County in northeastern Missouri...
* Until 1045 AM CDT.
* At 943 AM CDT, severe thunderstorms were located along a line
extending from 9 miles west of Santa Fe to 8 miles east of
Bunceton, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Columbia, Jefferson City, Fulton, Mexico, Centralia, Vandalia,
Ashland, Holts Summit, Montgomery City, Wellsville, Columbia
Regional Airport, Wardsville, Hallsville, St. Martins, Auxvasse,
Taos, Sturgeon, New Florence, New Bloomfield and Laddonia.
This includes Interstate 70 in Missouri between exits 121 and 175.
This also includes Rock Bridge State Park, Finger Lakes State Park,
Clarks Hill/Norton Historic Site, Jewell Cemetery Historic Site,
Jefferson Landing Historic Site, and Graham Cave State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3926 9228 3934 9201 3931 9107 3923 9114
3923 9118 3914 9121 3914 9126 3907 9126
3870 9164 3871 9173 3867 9187 3857 9201
3846 9210 3868 9263
TIME...MOT...LOC 1443Z 274DEG 48KT 3934 9200 3883 9265
HAIL...1.00IN
WIND...60MPH
$$
CVKING2 follow-up statements
537
WWUS53 KLSX 211506
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1006 AM CDT Fri Jun 21 2019
MOC007-019-027-051-135-139-163-211545-
/O.CON.KLSX.SV.W.0145.000000T0000Z-190621T1545Z/
Cole MO-Boone MO-Audrain MO-Montgomery MO-Callaway MO-Moniteau MO-
Pike MO-
1006 AM CDT Fri Jun 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR CENTRAL COLE...CENTRAL BOONE AND AUDRAIN COUNTIES IN CENTRAL
MISSOURI...MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...CALLAWAY...
NORTHEASTERN MONITEAU COUNTIES IN CENTRAL MISSOURI AND SOUTHWESTERN
PIKE COUNTIES IN NORTHEASTERN MISSOURI...
At 1005 AM CDT, severe thunderstorms were located along a line
extending from near Laddonia to near Easley, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters reported trees down in Columbia
and quarter size hail in Rocheport.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Columbia, Jefferson City, Fulton, Mexico, Vandalia, Ashland, Holts
Summit, Montgomery City, Wellsville, Columbia Regional Airport,
Wardsville, Hallsville, St. Martins, Auxvasse, Taos, New Florence,
New Bloomfield, Laddonia, Bellflower and Jamestown.
This also includes Rock Bridge State Park, Clarks Hill/Norton
Historic Site, Jewell Cemetery Historic Site, Jefferson Landing
Historic Site, and Graham Cave State Park.
This includes Interstate 70 in Missouri between exits 124 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3931 9107 3923 9114 3923 9118 3914 9121
3914 9126 3907 9126 3870 9164 3871 9173
3867 9187 3857 9201 3846 9210 3868 9263
3890 9249 3934 9191
TIME...MOT...LOC 1505Z 274DEG 35KT 3932 9168 3881 9233
HAIL...1.00IN
WIND...60MPH
$$
CVKING672
WWUS53 KLSX 211522
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1022 AM CDT Fri Jun 21 2019
MOC051-135-211532-
/O.CAN.KLSX.SV.W.0145.000000T0000Z-190621T1545Z/
Cole MO-Moniteau MO-
1022 AM CDT Fri Jun 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLE AND NORTHEASTERN
MONITEAU COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
central, northeastern and east central Missouri.
LAT...LON 3931 9107 3923 9114 3923 9118 3914 9121
3914 9126 3907 9126 3870 9164 3871 9173
3867 9187 3857 9201 3867 9225 3875 9237
3899 9231 3910 9203 3933 9150
TIME...MOT...LOC 1522Z 274DEG 48KT 3930 9141 3880 9206
$$
MOC007-019-027-139-163-211545-
/O.CON.KLSX.SV.W.0145.000000T0000Z-190621T1545Z/
Boone MO-Audrain MO-Montgomery MO-Callaway MO-Pike MO-
1022 AM CDT Fri Jun 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SOUTHEASTERN BOONE AND SOUTHEASTERN AUDRAIN COUNTIES IN CENTRAL
MISSOURI...MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...CALLAWAY
COUNTY IN CENTRAL MISSOURI AND SOUTHWESTERN PIKE COUNTIES IN
NORTHEASTERN MISSOURI...
At 1022 AM CDT, severe thunderstorms were located along a line
extending from near Vandalia to near New Bloomfield, moving east at
55 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Columbia, Fulton, Mexico, Vandalia, Ashland, Holts Summit, Montgomery
City, Wellsville, Columbia Regional Airport, Auxvasse, New Florence,
New Bloomfield, Laddonia, Bellflower, Lake Mykee Town, Farber,
Martinsburg, Shamrock, Buell and New Hartford.
This also includes Rock Bridge State Park and Graham Cave State Park.
This includes Interstate 70 in Missouri between exits 128 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3931 9107 3923 9114 3923 9118 3914 9121
3914 9126 3907 9126 3870 9164 3871 9173
3867 9187 3857 9201 3867 9225 3875 9237
3899 9231 3910 9203 3933 9150
TIME...MOT...LOC 1522Z 274DEG 48KT 3930 9141 3880 9206
HAIL...0.88IN
WIND...60MPH
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:51 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 21, 5:51 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 551 AM CDT Fri Jun 21 2019 .SHORT TERM... (Through Late Tonight) Issued at 245 AM CDT Fri Jun 21 2019 An MCS over southern Nebraska and northern Kansas will move eastward into northeast MO later this morning, likely after 15Z. Although it should be gradually weakening by this time, there may still be the potential for strong wind gusts. At the same time isolated to scattered convection will develop across central and southeast MO just ahead of a warm front which will be advancing northeastward through our forecast area today. The MCS will continue to move eastward through west central IL early this afternoon with new convection likely developing along the outflow boundary extending southwest of the MCS this afternoon as the atmosphere becomes quite unstable after passage of the warm front as the surface dewpoints continue to rise. The only limiting factor for the development of additional convection this afternoon into this evening is the warm mid level temperatures as an upper level ridge develops over MO with 700 mb temperatures rising to around 12-14 degrees C. High temperatures will be warmer today, particularly across central and southeast MO. Another nocturnal MCS is possible across northeast MO and west central IL later tonight, along and north of a warm front extending from northern MO southeast into southern IL, and on the northern and eastern periphery of the mid level cap. Warmer low temperatures can be expected tonight, especially across central and southeast MO due to southerly surface winds along with relatively high surface dew points. GKS .LONG TERM... (Saturday through Thursday) Issued at 245 AM CDT Fri Jun 21 2019 Focus at the beginning of this period will be temperatures and resultant heat index values. Upper ridge builds into the region with deep SW flow over the region. Models have another round of storms tonight that linger into Sat morning, mainly across northern portions of the CWA. Exactly what happens beyond this is less certain. Convection could push the effective boundary south of the region, or potentially leave a boundary through the middle of the CWA. Any convective debris should clear by the afternoon, but a fair amount of CU may develop during the afternoon hours. Any residual outflow boundary would likely help dewpoints pool along the boundary. Areas of more insolation should help lower dewpoints as deeper mixing occurs. In addition to the dewpoint questions are the issues with temperatures. A major factor will be any outflow boundary in addition to convection developing in the afternoon. Generally went with a temp forecast above the median value, resulting in heat index values around 100 degrees mainly through central portions of the CWA. Best chances for precip remain Sat night and Sun as an upper trof and a number of s/w approach the region. PoPs may need to be raised for Mon as well, but this will depend upon development of any surface wave with this system. Upper level flow will become more zonal through Wed before some weak ridging builds into the area. Will keep low PoPs thru the remainder of the period with enough moisture and instability for a threat of storms, but little in the way to focus convection. Expect temps to be cooler thru Tues with lower heights across the region, then warming into the upper 80s around 90 thru the end of the period as heights rise across the region. Tilly && .AVIATION... (For the 12z TAFs through 12z Saturday Morning) Issued at 515 AM CDT Fri Jun 21 2019 A line of thunderstorms across northwest MO and northeast KS may move east-southeastward into UIN and COU later this morning. Although these storms may dissipate before getting to the St Louis metro area there may still be scattered storms redeveloping this afternoon along a boundary left over from this storm complex or along a warm front shifting northeastward through our area. Low level, MVFR cloudiness may develop later this morning and this afternoon at the taf sites. Southeasterly surface winds will continue in UIN through the period, but veer around to a southerly direction by late tonight in COU and the St Louis metro area. SPECIFICS FOR KSTL: An east-southeastward moving line of thunderstorms across northwest MO and northeast KS may dissipate before getting to STL, but there may still be scattered storms redeveloping this afternoon along a boundary left over from this storm complex or along a warm front shifting northeastward through our area. Low level, MVFR cloudiness may develop by this afternoon. Southeasterly surface winds will veer around to a southerly direction by late tonight. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 86 75 92 75 / 30 30 20 30 Quincy 80 70 87 71 / 70 60 40 50 Columbia 86 73 90 71 / 30 30 20 60 Jefferson City 88 74 91 71 / 30 30 20 60 Salem 83 71 88 72 / 40 40 40 30 Farmington 85 73 90 71 / 30 20 20 30 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 21, 3:50 AM CDT, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 350 AM CDT Fri Jun 21 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-220900- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 350 AM CDT Fri Jun 21 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely across northeast Missouri and west central Illinois with a chance of thunderstorms across central and southeast Missouri and southwest Illinois. Some storms may be severe today and this evening with the primary threat being damaging winds and large hail. Major river flooding is ongoing along parts of the Mississippi and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms for parts of the area each day from Saturday through Thursday. Heat index values values are forecast to be around 100 Saturday afternoon over parts of central and southeast Missouri as well as southwest Illinois. Major river flooding is forecast to continue along parts of the Mississippi and Illinois Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:51 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Knox, Lewis, Marion and 2 more | 54 min |
| Jun 21, 9:39 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Monroe, Pike, Ralls, Shelby | 66 min |
| Jun 21, 10:01 AM CDT | Tornado Warning | LSX | Marion, Ralls | 44 min |
| Jun 21, 10:17 AM CDT | Tornado Warning | LSX | Pike, Ralls | 28 min |
| Jun 21, 10:27 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 63 min |
| Jun 21, 10:35 AM CDT | Tornado Warning | LSX | Pike | 55 min |
| Jun 21, 10:39 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike, Warren | 51 min |
| Jun 21, 11:02 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 58 min |
| Jun 21, 11:54 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 66 min |
| Jun 21, 3:35 PM CDT | Heat Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 19 hr |
| Jun 21, 3:37 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Knox, Lewis, Lincoln and 10 more | 21 hr |
| Jun 21, 3:44 PM CDT | River Flood Warning | LSX | Marion | 4 days |
| Jun 21, 3:44 PM CDT | River Flood Warning | LSX | Marion | 18 hr |
| Jun 21, 3:44 PM CDT | River Flood Warning | LSX | Monroe | 4 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.